Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 2, 2012, 7:04 PM EDT for Chesterfield County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 7:04 PM EDT (23:04 UTC)
- Expired
- Aug 2, 2012, 8:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Columbia, SC
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 123 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549
WWUS82 KCAE 022304
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
704 PM EDT THU AUG 2 2012
SCZ016-030000-
CHESTERFIELD-
704 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHESTERFIELD COUNTY
THROUGH 800 PM EDT...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PATRICK...MOVING WEST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CHERAW AND CHESTERFIELD...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3454 7983 3451 7986 3449 7991 3448 7996
3449 7998 3448 8003 3449 8005 3438 8026
3473 8040 3479 7993 3459 7980
TIME...MOT...LOC 2305Z 085DEG 13KT 3460 7998
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:35 PM EDT, 29 minutes earlier.
Area forecast discussion, Aug 2, 6:35 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 635 PM EDT THU AUG 2 2012 .SYNOPSIS... A WARM HUMID AIRMASS WILL REMAIN ACROSS THE REGION INTO FRIDAY. THERE WILL BE ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. A COLD FRONT WILL APPROACH SATURDAY AND SUNDAY INCREASING THE CHANCES FOR RAINFALL. && .NEAR TERM /UNTIL 8 AM FRIDAY MORNING/... ONGOING CONVECTION OVER THE MIDLANDS AND PORTIONS OF THE CSRA EARLY THIS EVENING. AIRMASS STILL MODERATELY UNSTABLE WITH LIFTED INDICES UP TO MINUS 6 AND CAPES 2500 TO 3000 J/KG. EXPECT STRONGEST CONVECTION TO SPREAD INTO THE PEE DEE REGION AND NORTH MIDLANDS. STILL THE THREAT OF LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL WITH A FEW OF THESE STORMS. TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL BE OCCURRING ACROSS SOUTHERN AND EASTERN COUNTIES THIS EVENING AS A WEAK SECONDARY SHORTWAVE MOVES THROUGH THE REGION. IN GENERAL WILL KEEP 20 TO 30 PERCENT POPS IN THROUGH THE LATE EVENING HOURS...THEN TAPER OFF BY MIDNIGHT. LOWS OVERNIGHT FORECAST TO FALL INTO THE MIDDLE 70S FOR MOST AREAS. && .SHORT TERM /8 AM FRIDAY MORNING THROUGH SATURDAY/... HIGH PRESSURE WILL BE TO THE EAST AND SOUTH WITH WEAK LEE-SIDE TROUGHING IN THE FORECAST AREA. THE MODELS SHOW LIMITED MOISTURE BUT CONVERGENCE INTO THE WEAK SURFACE TROUGH PLUS SOMEWHAT COLD TEMPERATURES ALOFT ASSOCIATED WITH THE LINGERING UPPER TROUGH WILL HELP CAUSE THUNDERSTORMS ESPECIALLY DURING THE TIME OF MAXIMUM HEATING. USED THE GUIDANCE CONSENSUS FOR THE POP FORECAST. USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE FORECAST. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE GFS AND ECMWF SHOW WEAK UPPER-LEVEL TROUGHING CONTINUING NEAR THE FORECAST AREA. THE MODELS KEEP SURFACE RIDGING TO THE SOUTH AND EAST. AN APPROACHING COLD FRONT APPEARS TO STALL AND BECOME DIFFUSE BUT ASSOCIATED MOISTURE APPEARS TO LINGER DURING MUCH OF THE EXTENDED PERIOD. THE MOISTURE SUPPORTS SCATTERED THUNDERSTORMS ESPECIALLY DURING THE TIMES OF MAXIMUM HEATING. THE GFS ENSEMBLE MEAN POPS ARE AROUND 30 PERCENT. THE ENSEMBLE MEANS SUPPORT TEMPERATURES NEAR CLIMATOLOGY WITH LOWS IN THE LOWER 70S AND HIGHS IN THE LOWER TO MIDDLE 90S. && .AVIATION /20Z FRIDAY THROUGH TUESDAY/... MAINLY VFR CONDITIONS EXPECTED THROUGH THE LATE AFTERNOON AND EVENING HOURS...WITH THE EXCEPTION OF POSSIBLE MVFR VISIBILITIES IN ANY LOCALIZED SHOWER/STORM ACTIVITY. SHOWERS AND STORMS DEVELOPING AS A SHORTWAVE MOVES THROUGH THE CWA INTO DEEPER MOISTURE ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE CWA. SHORTWAVES PUSH EAST OF REGION TONIGHT...AND EXPECT THE ACTIVITY TO DIMINISH BY MIDNIGHT. AMENDMENTS WILL BE ISSUED IF/WHEN ACTIVITY EXPECTED TO IMPACT A SITE. OVERNIGHT...CAN NOT RULE OUT PATCHY MVFR BR TOWARDS MORNING AT THE USUAL SITES...ESPECIALLY IF THEY ARE IMPACTED BY AFTERNOON/EVENING RAINFALL. FOR NOW HAVE ELECTED TO KEEP MENTION OUT OF TAF SITES...BUT MAY NEED TO ADD IN LATER DEPENDING OF RAINFALL. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN EARLY MORNING FOG/STRATUS...AS WELL AS SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 2, 2:44 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 244 PM EDT THU AUG 2 2012 GAZ040-063>065-SCZ015-016-018-020>022-025>031-036>038-031845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-MCCORMICK- NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE- AIKEN-SUMTER-ORANGEBURG-CALHOUN-CLARENDON- 244 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. ISOLATED STRONG STORMS MAY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ077-SCZ035-041-031845- BURKE-BARNWELL-BAMBERG- 244 PM EDT THU AUG 2 2012 ...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. WIDELY SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. ISOLATED STRONG STORMS MAY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Local storm report, Aug 2, 5:04 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
504 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG NE ELLOREE 33.53N 80.57W
08/02/2012 ORANGEBURG SC DEPT OF HIGHWAYS
HIGHWAY PATROL REPORTED A TREE DOWN AT DANTZLER ST AND
CLEVELAND ST IN ELLOREE
&&
LINTONLocal storm report, Aug 2, 5:30 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
530 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 4 ENE SOUTH SUMTER 33.91N 80.27W
08/02/2012 E1.50 INCH SUMTER SC PUBLIC
YOUNGS FOOD STORE ON HWY 378 E OF SUMTER REPORTED 1.5
INCH HAIL.
&&
LINTONLocal storm report, Aug 2, 5:58 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
558 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 3 NNE DENTSVILLE 34.11N 80.95W
08/02/2012 E1.00 INCH RICHLAND SC PUBLIC
DHEC EMPLOYEE REPORTED QUARTER-SIZE AT FARROW RD AND
HARDSCRABBLE RD
0555 PM HAIL DENTSVILLE 34.08N 80.96W
08/02/2012 E1.00 INCH RICHLAND SC PUBLIC
PUBLIC REPORT OF QUARTER-SIZE HAIL IN DENTSVILLE
&&
LINTONLocal storm report, Aug 2, 6:02 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
602 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG 4 NNW TURBEVILLE 33.94N 80.03W
08/02/2012 SUMTER SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TREES DOWN ON PUDDING SWAMP ROAD
AND WOODSBAY ROAD. TIME ESTIMATED BY RADAR.
&&
HCLocal storm report, Aug 2, 6:07 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
607 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 4 NNE DENTSVILLE 34.12N 80.93W
08/02/2012 RICHLAND SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTING TREES DOWN ON BRICKYARD RD
&&
HCSpecial weather statement, Aug 2, 7:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
704 PM EDT THU AUG 2 2012
SCZ016-030000-
CHESTERFIELD-
704 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHESTERFIELD COUNTY
THROUGH 800 PM EDT...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PATRICK...MOVING WEST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CHERAW AND CHESTERFIELD...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3454 7983 3451 7986 3449 7991 3448 7996
3449 7998 3448 8003 3449 8005 3438 8026
3473 8040 3479 7993 3459 7980
TIME...MOT...LOC 2305Z 085DEG 13KT 3460 7998The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:38 PM EDT | Special Weather Statement | CAE | Lexington | 52 min |
| Aug 2, 1:45 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 45 min |
| Aug 2, 1:48 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 57 min |
| Aug 2, 2:29 PM EDT | Areal Flood Advisory | CAE | Bamberg, Barnwell, Orangeburg | 2 hr |
| Aug 2, 2:46 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 59 min |
| Aug 2, 2:51 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 39 min |
| Aug 2, 3:19 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Richland, Sumter | 56 min |
| Aug 2, 3:46 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 44 min |
| Aug 2, 4:18 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Richland, Sumter | 57 min |
| Aug 2, 5:10 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Kershaw, Lee, Sumter | 50 min |
| Aug 2, 5:32 PM EDT | Areal Flood Advisory | CAE | Edgefield, McCormick | 58 min |
| Aug 2, 5:33 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 57 min |
| Aug 2, 6:08 PM EDT | Areal Flood Advisory | CAE | Richland | 52 min |
| Aug 2, 7:33 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 42 min |
| Aug 2, 7:52 PM EDT | Areal Flood Advisory | CAE | Fairfield | 53 min |
| Aug 2, 1:59 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 46 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.